|Truvada or Norvir have an interaction with the spice curry?
Apr 23, 2008
Hello, I have a situation perplexing me. For an unknown reason, I get extremely dizzy headed, upset cramping stomach and then vomiting. After vomiting, the dizziness, upset stomach go away and I am fine. We think we are narrowing it down to a spicy Thai dish that has a ton of curry and peanut sauce in it. I've been having a severe case of not wanting to eat. So when I find something I like, I eat a lot of it. I've been eating this Thai curry dish for almost every meal including breakfast, lunch and dinner. Most times the vomiting happens within a half hour of eating the food, a few times within an hour after eating and twice the next morning after eating eggs one time and a fruit smoothie the other time. Have you heard of any interaction issues with the spice curry or peanuts and Truvada or Norvir? Thank you!
Response from Dr. Henry
Good question. Tumeric and curry can contain some strong substances that may include compounds with protease inhibitor like activity. Interestingly, peanuts also may contain substances with protease inhibitor like activity. though I have seen no formal studies if one combines a potent HIV protease inhibitor (Norvir) with curry/peanut sauces it wouldn't surprise me if some patients develop some chemical interactions leading to stomach/ gut side effects. I have had some patient occasionally complain about a chinese or thai meal triggering stomach problems though it is hard to sort out from food poisoning or a chemical reaction/food intolerance. If any reader knows of any published study please post!! KH
Mouth sores and Sustiva
INCREASING PAIN OF NEUROPATHY.
- Is Dizziness An Acute Symptom Of AIDS?
- Is Vomiting A Symptom Of HIV?
- Itchy Red Spots After Anal Sex Top Worried I Have HIV
- Itchy Testicles After Sex With Sex Worker Sign Of HIV AIDS
- Sore Throat After Drinking After Someone Worried I Have HIV
- What Does A Lot Of Clear Vaginal Discharge Mean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.